Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking antibiotics for diverticulitis and nausea. Feeling depressed. Is it curable?

Answered by
Dr.
Dr. Basheer Ahamed

Diabetologist

Practicing since :2006

Answered : 1583 Questions

default
Posted on Tue, 26 Nov 2013 in General Health
Question: G'day Dr XXXXXXX I have a flare up of diverticulitis with nausea ..I do take antibiotics too..obviously this condition is incurable but I do get depressed when this happens..I have not been able to pinpoint the reason for the new flare up..your response would be appreciated..thanks XXXX in Oz...
doctor
Answered by Dr. Basheer Ahamed 3 hours later
Brief Answer: Diverticulitis. Detailed Answer: Hello, Welcome to XXXXXXX Thanks for your query. Diverticulitis is due to inflammation and infection of the diverticula.(Small mucosa pouch). There are some risk factors which causes repeated diverticulitis like aging(More than 40 years), too little fiber in the diet, lack of exercises, smoking and obesity. In my opinion the advancing age may be the many cause for recurrent diverticulitis in your case. Basically the treatment approach dependence upon the severity of the symptoms. In my opinion if the symptoms are mild like nausea, abdominal pain then the treatment is liquid diet, low fiber diet and antibiotics. If the symptoms are severe and not responding to the above methods then the treatment option is surgical like bowel resection. Hope the answer helps you. Let me know if there are any clarifications. Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Abdominal pain

doctor1 MD

Hi, I am 30 years old male and I live in XXXXX.It would be really kind if you could help me out. I have an ulcerative Colitis which is been diagnosed recently i.e on 21st June through a Colonoscopy Procedure as I had Diarrhea for the past 2 months prior to the procedure.It is a mild colitis as it is spread only over rectum and sigmoid.Now the problem is I have a low grade fever and a high Pulse rate right 10 to 12 hours after the colonoscopy procedure on 21st june.since then I have been facing both the problems. the fever generally come during the day and thouches 99.5 F maximum in the afternoon and generally vanishes away after 7 or 8 Pm. My pulse rate varies between 85-110 bpm during resting.Because of all this, I feel tired and malaise and unable to do any work. Moreover, All the tests(C T Scan, Chest and stomach x-Ray, thyroid, Blood Culture , Typhoid, C-RP,ESR, Electrolyte , ECG, ECHO, TMT etc) were normal. Also I sometimes have alot of Itching all over the body for the past 5-6 months and it comes for few days and goes.Please help me out as my weight is also getting reduced since then and I feel very week.

doctor1 MD

hi ive been pooping a lot lately for the past week now. the first couple days i had pinching/twisting feeling in m stomach . but that has stopped but now i just feel sort of like a stomach ache feeling without pain when i have to go. i use the bathroom 5-6 times a day(pooping). and it comes out with a light brown or green color and its shows what i ate hours ago. this happens after every meal. please help.

doctor1 MD

I had a stomach flu since Friday night, I threw up alot over the last 2 days and have had very bad diahrrea. It was very watery and today it is grey to black but a little more solid. I feel much better today. I am drinking gatorade and lots of water. Am I in the clear now? While I was sick I had horrible abdominal pain and alot of gurgling in my stomach. I cant recall having the stomach flu this bad before. Both my daughters had it earlier in the week. It seemed to take at least 2 days in between us getting sick. Im hoping my husband wont come down with it, so far he shows no symptoms. How can he avoid this HORRIBLE bug?

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...